Modular curves and the Eisenstein ideal

Barry Mazur

Publications Mathématiques de l'IHÉS (1977)

  • Volume: 47, page 33-186
  • ISSN: 0073-8301

How to cite

top

Mazur, Barry. "Modular curves and the Eisenstein ideal." Publications Mathématiques de l'IHÉS 47 (1977): 33-186. <http://eudml.org/doc/103950>.

@article{Mazur1977,
author = {Mazur, Barry},
journal = {Publications Mathématiques de l'IHÉS},
keywords = {modular curves; Eisenstein ideal; Mordell-Weil group; Shimura subgroups},
language = {eng},
pages = {33-186},
publisher = {Institut des Hautes Études Scientifiques},
title = {Modular curves and the Eisenstein ideal},
url = {http://eudml.org/doc/103950},
volume = {47},
year = {1977},
}

TY - JOUR
AU - Mazur, Barry
TI - Modular curves and the Eisenstein ideal
JO - Publications Mathématiques de l'IHÉS
PY - 1977
PB - Institut des Hautes Études Scientifiques
VL - 47
SP - 33
EP - 186
LA - eng
KW - modular curves; Eisenstein ideal; Mordell-Weil group; Shimura subgroups
UR - http://eudml.org/doc/103950
ER -

References

top
  1. [1] ARTIN (M.), Grothendieck topologies, Mimeographed notes, Harvard University, 1962. Zbl0208.48701
  2. [2] ATKIN (A. O. L.), LEHNER (J.), Hecke operators on Γ0(m), Math. Ann., 185 (1970), 134-160. Zbl0177.34901MR42 #3022
  3. [3] BASS (H.), On the ubiquity of Gorenstein rings, Math. Zeitschrift, 82 (1963), 8-28. Zbl0112.26604MR27 #3669
  4. [4] BRUMER (A.), KRAMER (K.), On the rank of elliptic curves, I (in preparation). Zbl0376.14011
  5. [5] CASSELS (J. W. S.), FRÖHLICH (A.) (eds.), Algebraic Number Theory, London-New York, Academic Press, 1967. Zbl0153.07403
  6. [6] CURTIS (C. W.), REINER (I.), Representation theory of finite groups and associative algebras, New York, Interscience, 1962. Zbl0131.25601MR26 #2519
  7. [7] DELIGNE (P.), Formes modulaires et représentations l-adiques. Séminaire Bourbaki 68-69, no. 355, Lecture Notes in Mathematics, 179, Berlin-Heidelberg-New York, Springer, 1971, 136-172. Zbl0206.49901
  8. [8] DELIGNE (P.), MUMFORD (D.), The irreducibility of the space of curves of given genus, Publications Mathématiques I.H.E.S., 36 (1969), 75-109. Zbl0181.48803MR41 #6850
  9. [9] DELIGNE (P.), RAPOPORT (M.), Schémas de modules des courbes elliptiques. Vol. II of the Proceedings of the International Summer School on Modular Functions, Antwerp (1972), Lecture Notes in Mathematics, 349, Berlin-Heidelberg-New York, Springer, 1973. Zbl0281.14010
  10. [10] DELIGNE (P.), SERRE (J.-P.), Formes modulaires de poids I, Ann. Scient. Éc. Norm. Sup., 4e série, t. 7 (1974), 507-530. Zbl0321.10026MR52 #284
  11. [11] DEMAZURE (M.), GABRIEL (P.), Groupes algébriques, t. I, Amsterdam, North-Holland Publishing Co., 1970. Zbl0203.23401
  12. [12] DEMJANENKO (V. A.), Torsion of elliptic curves [in Russian], Izv. Akad. Nauk. CCCP, 35 (1971), 280-307 [MR 44, 2755]. Zbl0222.14018MR44 #2755
  13. [13] DRINFELD (G. I.), Elliptic modules [in Russian], Mat. Sbornik, 94 (136) (1974), No. 4. Engl. Trans.: A.M.S., vol. 23 (1976), 561-592. Zbl0321.14014
  14. [14] FONTAINE (J.-M.), Groupes finis commutatifs sur les vecteurs de Witt, C. R. Acad. Sc. Paris, t. 280 (1975), série A, 1423-1425. Zbl0331.14023MR51 #10353
  15. [15] GROTHENDIECK (A.), Le groupe de Brauer III: exemples et compléments (a continuation of Bourbaki exposés: 200, 297). Published in Dix exposés sur la cohomologie des schémas, Amsterdam, North-Holland Publ. Co., 1968, Zbl0198.25901
  16. [16] HADANO (T.), On the conductor of an elliptic curve with a rational point of order 2, Nagoya Math. J., 53 (1974), 199-210. Zbl0268.14008MR50 #7151
  17. [17] HARTSHORNE (R.), Residues and Duality, Lecture Notes in Mathematics, 20, Berlin-Heidelberg-New York. Springer, 1966. Zbl0212.26101MR36 #5145
  18. [18] HARTSHORNE (R.), On the De Rham cohomology of algebraic varieties, Publications Mathématiques I.H.E.S., 45 (1975), 1-99. Zbl0326.14004MR55 #5633
  19. [19] HECKE (E.), Mathematische Werke, 2nd edition, Göttingen, Vandenhoeck & Ruprecht, 1970. Zbl0205.28902MR51 #7795
  20. [20] HERBRAND (J.), Sur les classes des corps circulaires, Journal de Math. pures et appliquées, 9e série, 11 (1932), 417-441. Zbl58.0180.02JFM58.0180.02
  21. [21] IMAI (H.), A remark on the rational points of abelian varieties with values in cyclotomic Zp-extensions, Proc. Japan Acad., 51 (1975), 12-16. Zbl0323.14010MR51 #8119
  22. [22] IWASAWA (K.), Lectures on p-adic L-functions, Princeton, Princeton University Press and University of Tokyo Press, 1972. Zbl0236.12001MR50 #12974
  23. [23] IWASAWA (K.), On p-adic L-functions, Ann. Math., 89 (1969), 198-205. Zbl0186.09201MR42 #4522
  24. [24] KATZ (N.), p-adic properties of modular schemes and modular forms, vol. III of The Proceedings of the International Summer School on Modular Functions, Antwerp (1972), Lecture Notes in Mathematics, 350, Berlin-Heidelberg-New York, Springer, 1973, 69-190. Zbl0271.10033MR56 #5434
  25. [25] KIEPERT (L.), Ueber gewisse Vereinfachungen der Transformationsgleichungen in der Theorie der elliptischen Functionen, Math. Ann., 37 (1890), 368-398. Zbl22.0465.02JFM22.0465.02
  26. [26] KOIKE (M.), On the congruences between Eisenstein series and cusp forms (to appear). Zbl06400934
  27. [27] KUBERT (D.), Universal bounds on the torsion of elliptic curves, Proc. London Math. Soc. (3), 33 (1976), 193-237. Zbl0331.14010MR55 #7910
  28. [28] KUBERT (D.), LANG (S.), Units in the modular function field, I, II, III, Math. Ann., 218 (1975), 67-96, 175-189, 273-285. Zbl0311.14005MR55 #10424a
  29. [29] LANG (S.), Elliptic Functions, Addison Wesley, Reading, 1974. Zbl0316.14001
  30. [30] LIGOZAT (G.), Fonctions L des courbes modulaires, Séminaire Delange-Pisot-Poitou, Jan. 1970. Thesis : Courbes modulaires de genre I, Bull. Soc. math. France, mémoire 43, 1975. Zbl0322.14011
  31. [31] MANIN (Y.), A uniform bound for p-torsion in elliptic curves [in Russian], Izv. Akad. Nauk. CCCP, 33 (1969), 459-465. 
  32. [32] MANIN (Y.), Parabolic points and zeta functions of modular forms [in Russian], Izv. Akad. Nauk. CCCP, 36 (1972), 19-65. Zbl0243.14008
  33. [33] MAZUR (B.), Notes on étale cohomology of number fields, Ann. Scient. Éc. Norm. Sup., 4e série, t. 6 (1973), 521-556. Zbl0282.14004MR49 #8993
  34. [34] MAZUR (B.), Rational points on abelian varieties with values in towers of number fields, Inventiones Math., 18 (1972), 183-266. Zbl0245.14015MR56 #3020
  35. [35] MAZUR (B.), Courbes elliptiques et symboles modulaires. Séminaire Bourbaki, No. 414, Lecture Notes in Mathematics, No. 317, Berlin-Heidelberg-New York, Springer, 1973. Zbl0276.14012MR55 #2930
  36. [36] MAZUR (B.), p-adic analytic number theory of elliptic curves and abelian varieties over Q, Proc. of International Congress of Mathematicians at Vancouver, 1974, vol. I, 369-377, Canadian Math. Soc. (1975). Zbl0351.14011
  37. [37] MAZUR (B.), MESSING (W.), Universal extensions and one dimensional crystalline cohomology, Lecture Notes in Mathematics, No. 370, Berlin-Heidelberg-New York, Springer, 1974. Zbl0301.14016MR51 #10350
  38. [38] MAZUR (B.), SERRE (J.-P.), Points rationnels des courbes modulaires Xo(N). Séminaire Bourbaki, No. 469, Lecture Notes in Mathematics, No. 514, Berlin-Heidelberg-New York, Springer, 1976. Zbl0346.14013
  39. [39] MAZUR (B.), SWINNERTON-DYER (P.), Arithmetic of Weil curves, Inventiones math., 25 (1974), 1-61. Zbl0281.14016MR50 #7152
  40. [40] MAZUR (B.), TATE (J.), Points of order 13 on elliptic curves, Inventiones math., 22 (1973), 41-49. Zbl0268.14009MR50 #327
  41. [41] MAZUR (B.), VÉLU (J.), Courbes de Weil de conducteur 26, C. R. Acad. Sc. Paris, t. 275 (1972), série A, 743-745. Zbl0241.14015MR47 #8551
  42. [42] MIYAWAKA (I.), Elliptic curves of prime power conductor with Q-rational points of finite order, Osaka J Math., 10 (1973), 309-323. Zbl0269.14012MR48 #6118
  43. [43] MUMFORD (D.), Geometric invariant theory, Ergebnisse der Math., 34, Berlin-Heidelberg-New York, Springer, 1965. Zbl0147.39304MR35 #5451
  44. [44] MUMFORD (D.), Curves and their jacobians, Ann Arbor, The University of Michigan Press, 1975. Zbl0316.14010MR54 #7451
  45. [45] NÉRON (A.), Modèles minimaux des variétés abéliennes sur les corps locaux et globaux, Publ. Math. I.H.E.S., 21 (1964), 361-483 [MR 31, 3424]. Zbl0132.41403MR31 #3423
  46. [46] NEUMANN (O.), Elliptische Kurven mit vorgeschriebenem Reduktionsverhalten, I, II, Math. Nachr., 49 (1971), 107-123; Math. Nachr., 56 (1973), 269-280. Zbl0277.14011
  47. [47] ODA (T.), The first De Rham cohomology group and Dieudonné modules, Ann. scient. Éc. Norm. Sup., 4e série, t. 2 (1969), 63-135. Zbl0175.47901MR39 #2775
  48. [48] OGG (A.), Rational points on certain elliptic modular curves, Proc. Symp. Pure Math., 24 (1973), 221-231, A.M.S., Providence. Zbl0273.14008MR49 #2743
  49. [49] OGG (A.), Diophantine equations and modular forms, Bull. A.M.S., 81 (1975), 14-27. Zbl0316.14012MR50 #7153
  50. [50] OGG (A.), Hyperelliptic modular curves, Bull. Soc. Math. France, 102 (1974), 449-462. Zbl0314.10018MR51 #514
  51. [51] OGG (A.), Automorphismes des courbes modulaires, Séminaire Delange-Pisot-Poitou, déc. 1974 (mimeo. notes distributed by Secrétariat mathématique, 11, rue Pierre-et-Marie-Curie, 75231 Paris, Cedex 05). Zbl0336.14006
  52. [52] OHTA (M.), On reductions and zeta functions of varieties obtained from Γo(N) (to appear). 
  53. [53] OORT (F.), Commutative group schemes, Lecture Notes in Mathematics, No. 15, Berlin-Heidelberg-New York, Springer, 1966. Zbl0216.05603MR35 #4229
  54. [54] OORT (F.), TATE (J.), Group schemes of prime order, Ann. Scient. Éc. Norm. Sup., série 4, 3 (1970), 1-21. Zbl0195.50801MR42 #278
  55. [55] RAYNAUD (M.), Schémas en groupes de type (p, ...,p), Bull. Soc. Math. France, 102 (1974), 241-280. Zbl0325.14020MR54 #7488
  56. [56] RAYNAUD (M.), Spécialisation du foncteur de Picard, Publ. Math. I.H.E.S., 38 (1970), 27-76. Zbl0207.51602MR44 #227
  57. [57] RAYNAUD (M.), Passage au quotient par une relation d'équivalence plate, Proc. of a Conference on Local Fields, NUFFIC Summer School held at Driebergen in 1966, 133-157, Berlin-Heidelberg-New York, Springer, 1967. Zbl0165.24003MR38 #1104
  58. [58] RIBET (K.), Endomorphisms of semi-stable abelian varieties over number fields, Ann. of Math., 101 (1975), 555-562. Zbl0305.14016MR51 #8120
  59. [59] SEN (S.), Lie algebras of Galois groups arising from Hodge-Tate modules, Ann. of Math., 97 (1973), 160-170. Zbl0258.12009MR47 #3403
  60. [60] SERRE (J.-P.), Corps locaux, Paris, Hermann, 1962. Zbl0137.02601MR27 #133
  61. [61] SERRE (J.-P.), Formes modulaires et fonctions zêta p-adiques, vol. III of the Proceedings of the International Summer School on Modular Functions, Antwerp (1972), Lecture Notes in Mathematics, 350, 191-268, Berlin-Heidelberg-New York, Springer, 1973. Zbl0277.12014
  62. [62] SERRE (J.-P.), Algèbre locale. Multiplicités, Lecture Notes in Mathematics, No. 11 (3rd edition), Berlin-Heidelberg-New York, Springer, 1975. Zbl0296.13018MR34 #1352
  63. [63] SERRE (J.-P.), Abelian l-adic representations and elliptic curves, Lectures at McGill University, New York-Amsterdam, W. A. Benjamin Inc., 1968. Zbl0186.25701MR41 #8422
  64. [64] SERRE (J.-P.), Quelques propriétés des variétés abéliennes en caractéristique p, Amer. J. Math., 80 (1958), 715-739. Zbl0099.16201MR20 #4562
  65. [65] SERRE (J.-P.), p-torsion des courbes elliptiques (d'après Y. Manin). Séminaire Bourbaki, 69-70, No. 380, Lecture Notes in Mathematics, No. 180, Berlin-Heidelberg-New York, Springer, 1971. Zbl0222.14019
  66. [66] SERRE (J.-P.), Congruences et formes modulaires (d'après H. P. F. Swinnerton-Dyer). Séminaire Bourbaki, 71-72, N° 416, Lecture Notes in Mathematics, No. 317, Berlin-Heidelberg-New York, Springer, 1973. Zbl0276.14013
  67. [67] SERRE (J.-P.), Propriétés galoisiennes des points d'ordre fini des courbes elliptiques, Inventiones math., 15 (1972), 259-331. Zbl0235.14012MR52 #8126
  68. [68] SETZER (B.), Elliptic curves of prime conductor, J. Lond. Math. Soc. (2), 10 (1975), 367-378. Zbl0324.14005MR51 #8121
  69. [69] SHIMURA (G.), Introduction to the arithmetic theory of automorphic functions, Publ. Math. Soc. Japan, No. 11, Tokyo-Princeton, 1971. Zbl0221.10029
  70. [70] WADA (H.), A table of Hecke operators, Proc. Japan Acad., 49 (1973), 380-384. Zbl0273.10019MR52 #283
  71. [71] YAMAUCHI (M.), On the fields generated by certain points of finite order on Shimura's elliptic curves, J. Math. Kyoto Univ., 14 (2) (1974), 243-255. Zbl0287.14011MR50 #7165
  72. [72] BOREVICH (Z. I.), SHAFAREVICH (I. R.), Number theory, London-New York, Academic Press, 1966. Zbl0145.04902
  73. [73] PARRY (W. R.), A determination of the points which are rational over Q of three modular curves (unpublished). Zbl0475.14019
  74. [74] SERRE (J.-P.), TATE (J.), Good reduction of abelian varieties, Ann. of Math., 88 (1968), 492-517. Zbl0172.46101MR38 #4488
  75. [75] TATE (J.), Algorithm for determining the type of a singular fiber in an elliptic pencil, vol. IV of The Proceedings of the International Summer School on Modular Functions, Antwerp (1972), Lecture Notes in Mathematics, 476, Berlin-Heidelberg-New York, Springer, 1975. 
  76. [SGA 3] Séminaire de Géométrie algébrique du Bois-Marie, 62-64. Directed by M. DEMAZURE and A. GROTHENDIECK, Lecture Notes in Mathematics, Nos. 151, 152, 153, Berlin-Heidelberg-New York, Springer, 1970. 
  77. [SGA 7] Séminaire de Géométrie algébrique du Bois-Marie, 67-69. P. DELIGNE and N. KATZ, Lecture Notes in Mathematics, Nos. 288, 340, Berlin-Heidelberg-New York, Springer, 1972, 1973. Zbl0258.00005

Citations in EuDML Documents

top
  1. Dan Abramovich, Joe Harris, Abelian varieties and curves in W d ( C )
  2. Gerhard Frey, A remark about isogenies of elliptic curves over quadratic fields
  3. Pierre Parent, No 17 -torsion on elliptic curves over cubic number fields
  4. François Morain, Calcul du nombre de points sur une courbe elliptique dans un corps fini : aspects algorithmiques
  5. Bruce W. Jordan, Ron A. Livné, On the Néron model of jacobians of Shimura curves
  6. Sheldon Kamienny, Torsion points on elliptic curves over all quadratic fields. II
  7. Georgios Pappas, Cubic structures and ideal class groups
  8. Kenneth A. Ribet, Wiles dokázal Taniyamovu hypotézu; důsledkem je Fermatova věta
  9. S. Kamienny, G. Stevens, Special values of L -functions attached to X 1 ( N )
  10. Ahmed Abbes, Emmanuel Ullmo, À propos de la conjecture de Manin pour les courbes elliptiques modulaires

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.